MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2021 and (b)(6) 2021.Telephone number: unknown, information not provided.An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was unexpected post-op results, with postoperative visual acuity 0.2 after correction.Iol was explanted and replaced with the same model lens of a 1.5 diopter again.After checking the biometric values and confirming that the label of the implanted lens was 4.5d, the operator suspected that there was a difference in the actual power of the lens and proposed.No further information available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Date returned to manufacturer: 05 nov 2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received cut in two parts.Visual inspection under magnification was performed.Results revealed viscoelastic residue on the optic body and haptics.Miq optical inspection was conducted on the returned lens.The result of miq optical inspection was 20.62d instead of the expected 4.5d.The reported complaint was confirmed, and a failure investigation (fi) was initiated.Manufacturing record review: a review of manufacturing records was conducted for the production order finding that serial numbers (b)(6) through (b)(6) were released within specification.No non-conformance (nc) or exception report (er) were found in the record review.The units were released according to specification and in compliance with the product¿s intended use.Optical results of the original production order (po) (b)(4) were reviewed, finding lens serial number (b)(6) power results were 4.47d in accordance with the labeled 4.5d.Additionally, no other complaints have been received for this po, and a one-year historical search was performed for all nc/capas to date.Results revealed no nc/capa related to this complaint.Manufacturing controls require a line clearance to be performed between production orders to ensure there are no material, documents, or components left from the prior production order in the workstation, and there is a limitation of handling one production order at a time.The sequence of production orders processed before and after po (b)(4) was reviewed to rule out a potential mix-up.There were no complaints reported for both pos (before and after).There is no evidence of a product mix-up during the manufacturing process.Although no process deviation was identified, an awareness was conducted to the operators who perform the miq operation as notification of the event.Conclusion: the reported complaint was confirmed, and a failure investigation was completed.A manufacturing record review revealed the device was manufactured and released within specification.Although there was a discrepancy of the lens measurement, there is no evidence of a potential process deviation that could result in a product mix-up during the manufacturing process and no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12523909
Report Number2020664-2021-07503
Device Sequence Number17435552
Product Code HQL
UDI-Device Identifier05050474514089
UDI-Public(01)05050474514089(17)250620
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00045
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer02/16/2022
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale